MAUDE Adverse Event Report: APPLIED MEDICAL CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ
Model Number CTR03
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Lap chole - "surgeon was performing procedure and noticed plastic coils that appeared to come from trocar." patient status - "discharged".
 
Additional Manufacturer Narrative
Investigation summary: the cannula from the trocar was returned for evaluation; the ca500 clip applier was not returned.In addition, a photograph was provided to show the plastic shavings surgeon noticed while performing procedure.Upon visual inspection of the returned, skived material was noted near the seal and at the bottom of the cannula.As the clip applier was not returned, it is difficult to determine the root cause of the incident.Although the exact root cause of the incident could not be confirmed, the engineering evaluation revealed that the likely root cause may be due to the distal end of the cover tube of the clip applier being flared out near the jaws causing interference when inserted into the trocar, thus resulting in the creation of the plastic shavings.Applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTR03, 5X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5581511
Report Number2027111-2016-00295
Device Sequence Number11010250
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482(17)181214(30)01(10)1260277
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/14/2018
Device Model NumberCTR03
Device Catalogue Number101138201
Device Lot Number1260277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2016
Supplement Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1